MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PRD-SC30-150
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The stealth 360 peripheral orbital atherectomy device (oad) was attempted to be used to treat a lower-extremity lesion through left common femoral access but could not be advanced up and over.The physician switched to pedal, anterior tibial access with a 5 x 6 slender guiding sheath.The oad was able to be advanced and the procedure was completed.During removal of the oad while being flushed with saline to aid with the removal, it was noticed that there was a saline leak near the distal end of the oad in-body section / saline sheath, about 6 inches from the crown.The flow of saline to the tip of the oad was considered sufficient enough to avoid injury to the patient.The procedure was completed with no complications.The patient was in stable condition.Additional information was received from the abbott sales representative on 03 january 2025 indicating the oad saline sheath appeared to be punctured when removed from patient.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and dimensional analysis were performed on the returned device.The reported leak in the saline sheath was confirmed during analysis.Production records and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported issue could not be determined.Analysis identified a small cut like hole in the distal saline sheath.In this case, it is possible that the damage occurred due to handling during device set up or due to use techniques employed; however this is not confirmed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21241940
Report Number3004742232-2025-00023
Device Sequence Number18280652
Product Code MCW
UDI-Device Identifier10850000491288
UDI-Public(01)10850000491288(17)260228(10)527987-1
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberPRD-SC30-150
Device Catalogue NumberPRD-SC30-150
Device Lot Number527987-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2025
Initial Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale